|| Checking for direct PDF access through Ovid
Antipsychotic/Antidepressant use is a risk factor for QT interval (QT) prolongation and sudden cardiac death. However, it is unclear which drugs are risk factors for QT prolongation and torsades de pointes in cases of psychotropic drug overdose.After correction of QT data by Bazett formula (QTc), QTc was classified into 3 categories (QTc < 440 milliseconds, 440 milliseconds ≤ QTc < 500 milliseconds, and QTc ≥ 500 milliseconds), and the blood concentration of each drug was classified as not detected, therapeutic range, or toxic range. The association of the blood concentration of each drug with QTc was analyzed using the ordinal logistic regression model. Drugs that induced QT–heart rate pairs higher than the at-risk line of Isbister's QT–heart rate nomogram (QT nomogram) were further analyzed using the binomial logistic regression model.A total of 649 patients were enrolled in the study. The independent risk factors for QTc prolongation were therapeutic and toxic range of phenotiazine antipsychotic drug (therapeutic range: odds ratio [OR], 1.56 [P = .039]; toxic range: OR, 3.85 [P < .001]), and toxic range of cyclic antidepressants (OR, 2.39; P = .018). In addition, toxic range of phenotiazine antipsychotic drug (OR, 3.87; P = .012) and tricyclic antidepressants (OR, 4.94; P < .001) were risk factors for QT higher than the at-risk line of the QT nomogram.The possibility of QT prolongation and torsades de pointes due to overdose of phenotiazine antipsychotic drug or tricyclic antidepressants requires particular consideration.